I don't know what else to do now? Feel very lost. Had to come off Naturethroid and switch to Armour but feel odd?

I came off ERFA after years because it started to give desperate headaches this year. So for the last 6 weeks or so I have been taking Narurethroid but the nausea became unbearable. 24hrs a day. I was taking 1.5 grains.

So a few days ago I switched to Armour thyroid 1.5 grains and today i have had the weirdest day I can ever remember. It has frightened me. I have felt depersonalised all day, depressed, spaced out, just terrible. I just don't know what's happening? I just feel like giving up. I seem to have posted so often recently that I feel like a pest. After 6 weeks taking my Naturethroid I had bloods done by blue horizon by the capillary method which I did at home. These were the results.

TSH. 0.22 (0.27-4.2)

FT4. 11.6 (12-22)

FT3. 4.4. (3.1-6.8)

I don't even know if the capillary method is reliable.

I feel in a bad mood, I can't cope with stress on any level, I'm weepy. But worst of all I don't feel here. I feel distanced and detached and it's scary.

I am losing hope now.

16 Replies

oldestnewest
  • I'm not familiar with this capillary method, blue horizon tests are reliable however.

    - sounds like you're over-medicated and anxious to me (unqualified fellow sufferer) perhaps knock the dose down a bit? or look to deficiencies/adrenals or other medication you may be taking? J :D

  • spareribs, if she decreased her dose wouldn't she feel worse? The levels don't look too good.

  • I'm sorry I was looking at the TSH but FT3 & FT4 are low too, and was going by spaced out symptoms being overmedicated - in fact it could be either way - or something else is in the mix.

    I will look back.... J x

  • Are you on any medications from the doctor?

    Maybe you should cut back to 1 grain or 1/2 grain to start, then gradually work up according to how you feel.

    Trixie

  • ((( Joesmum ))) Don't give up. Your FT4 and FT3 are too low. This is probably why you feel so lousy. Do you have test results from prior to taking NatureThroid to compare?

    If FT4 and FT3 were still low then you may be under medicated and either need to increase your NDT or add in a little T3.

    I assume you've had ferritin, vitamin D, B12 and folate checked and all are high in range?

  • I'm so sorry, mum. It's perfectly understandable to seek answers and it is totally dismaying that doctors are so useless.

    I wish I had one for you and for all the reading and research I have done, it is still a puzzle. The first thing that came to mind since you are on a good dose is that you may be blocking some of it for some reason.

    The adrenal gland/cortisol or low iron can be part of that as someone already mentioned. I may have posted you a video before but this one is regarding high cortisol and may give you an idea.

  • When my fT4 and fT3 were like yours I felt like a space cadet too. Depersonalized is a good way of putting it.

    ......Like clutter suggested... sounds like a good plan.

  • This is from Dr Lowe re nausea etc if taking tablets. Go to the date September 6, 2001. Excerpt:-

    Your wife can test whether she's having an allergic reaction by taking an antihistamine, such as 50 mg of diphenhydramine HCL. She should take the antihistamine an hour or so before taking her next dose of thyroxine. If after taking the antihistamine, the thyroxine preparation doesn't cause the reaction, it’s safe to conclude that she’s having an allergic reaction to some constituent other than thyroxine in the tablets. In this case, her doctor

    should switch her to another brand of thyroid hormone.

    web.archive.org/web/2010103...

  • Many Thanks for this shaws - it applies to me as well - the whole piece is worth reading x

  • Ah dear, what a time you are having, maybe you came off them all at once where maybe you could of just quartered or halved for a while as well the other amour. Perhaps it was too much of a shock for your body. I know when people just stop antidepressants too drastically this can happen. I was going to have a blood test with blue horison do you know if your gp will accept this test.

  • I Have an indian doctor friend who says take the cortisol if offered don't think too much of the long term affects you can wean yourself off cortisol eventually. I am 65 and in the latter years of my life. I feel my symptoms are very serious. Hope I am not going against the holy grail of this support group. I am finding all very helpful, he also suggested ayurvedic remedies ot homeopathy. I phoning another friend who is a Dr and Homeopath he works in the Royal something other hospital in London I will let you know what he says. KEEP THE PEACE WITHIN

  • Hello joesmum Please don't feel like a pest. I don't really have an answer for you as I am still trying to get well myself but just wanted to say you are not alone. I tried levo and felt ghastly. Had dreadful time with depersonalisation, really thought I was losing my marbles. Tried Erfa and Armour to no benefit. Felt very low at this point as I really thought NDT would be the way to go. I almost felt like I had failed because the medication had not helped me. Am now back with the endo trying T3 only. Its very early days, my levels are rock bottom so the only way is up.

    Just wanted you to know that I understand how desperate this condition can make you feel.

    L

  • Hi, just as with what others are saying, and I'm no expert, but your FT3 is low in the normal range, so you may not be converting properly, or you have high Reverse T3 which is blocking it. Milk Thistle Seed Extract can help your liver to clear Reverse T3. Dr Peatfield has a good protocol in his thyroid book re. supplements. You probably need kelp (must take selenium with it), folate, B12 and vit D. All need to be high in the 'normal' range. The B12 and vitamin D oral sprays by Better You are really great. If you get a good feeling from taking them and then feel rubbish again it can be because your body is depleted and is sucking it all up and needs more, so I've worked out my own 'loading doses'. Also, adrenals must be in good shape or support with Nutri Adrenal Supplement. Good luck, hope you feel better soon.

  • Hello,

    Please don't give up, maybe Armour is not the medication for you, hopefully trying a different brand maybe all whats needed.

    I felt the same as you when I took Westhroid Pure - Very spaced out, odd & horrible.

    Please don't give up - lots of fantastic advice on this site - things will get better

    Best wishes

  • You can pretty much ignore the TSH result because you are taking meds that contain T4 and T3. Your T4 result is low, but that wouldn't matter if your T3 result was ok, however 4.4 (3.1 to 6.8) is not spectacular. You could definitely increase the dose based on these results.

    It seems that one grain of each of the three products you have tried (ERFA, NatureThroid and Armour) don't contain the same amounts of T3 and T4. I have been looking online (so it must be true (not)) and have found out that your ERFA contained 35mcg of T4 and 8mcg of T3 per grain. The NatureThroid is slightly stronger at 38 mcg of T4 and 9 mcg of T3, and Armour is the same as NatureThroid. Each grain is a 60mg tablet. The documentation for Armour Thyroid suggests that most people need to take 60 to 120 mg (1 to 2 grains). Your dose of 1.5 grains a day is therefore fairly average. If it was me I would try going up to 2 grains for a few days and see if that helps. You will know pretty quickly.

    I assume you tried and failed on traditional T4 monotherapy. Have you ever tried T4/T3 or even T3-only?

    Sorry you are feeling so bad, don't give up.

  • Hi Joesmum,

    I can relate to what you are expressing, I also have had the same problem's. I tried several different NDT treatments with much the same result as you, especially the nausea. I am now taking "Bovine", my husband did a lot of research first before purchasing this on the web from USA. Playing with your doses is the only way to find the correct dose for you, and by this i mean, " One tab daily, ( whatever the tab dose maybe ) for two week's, then evaluating how you feel on that dose. It can take a good 30 day's or more to stabilise in your system. You need a diary so that you can note symptoms on a regular basis. Give yourself a good two months on a dose before changing it, this has helped me a lot. I was upping my dose on a weekly basis until i reached two tab's, BIG MISTAKE, I was so Manic I couldn't sleep and I also felt spaced out and my level's still were not normal. Bovine is also a NDT but from a Cow, It is the whole thyroid and includes both T3 and T4, but this is classed as a supplement so no script needed. This is just an idea for you should you, like me, be unable to continue on what you are taking. I do so hope this help's you in some way. I'm not a Dr, but do have medical training in Nursing, and also Pathology. Hang in there, Dark day's dont last, tomorrow is always a New day and with it the hope of sunshine, finally filtering through that darkness with rays of hope and the promise of good health.

    Its coming your way soon, hang in there. The people on this site really do care about you.

You may also like...